Hail, Newton
- When
- June 5, 9:46 PM CST to 9:49 PM CST
- Where
- Newton County, 4 mi SW of Lake Vlg
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.089, -87.504
Severe thunderstorms moved across parts of northwest Indiana during the evening hours of June 5th producing damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Severe thunderstorms moved across parts of northwest Indiana during the evening hours of June 5th producing damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 5, 6:40 PM CST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
740 PM CDT SAT JUN 5 2010
.MESOSCALE DISCUSSION...
508 PM CDT
POTENTIALLY INTERESTING CONVECTIVE SCENARIO SET TO UNFOLD THIS
EVENING.
CONVECTION IS GRADUALLY INTENSIFYING OVER CENTRAL IA VICINITY OF
EASTWARD MOVING COLD FRONT AND OVER NORTHEAST IOWA NEAR WARM FRONT
THAT EXTENDS EASTWARD INTO SOUTHERN WISCONSIN. DESPITE THE STRONG
INSTABILITY AND STRONG DEEP LAYER SHEAR THE STORMS HAVE YET TO
REALLY TAKE OFF...WHICH IS PROBABLY PARTIALLY A RESULT OF THE VERY
POOR LAPSE RATES ALOFT WHICH WERE SAMPLED BY BOTH THE KDVN AND
KOAX 18Z SOUNDINGS. FAIRLY STRONG UPPER FORCING IS IN PLACE WITH
130 300MB JET NOSING EASTWARD INTO THE UPPER MISSISSIPPI VALLEY
WITH IMPRESSIVE UPPER LEVEL DIVEREGENCE/DIFLUENCE SO WOULD
ANTICIPATE CONVECTION TO CONTINUE TO SLOWLY INCREASE IN COVERAGE
AND INTENSITY ACROSS IOWA EARLY THIS EVENING.
IN ADDITION TO THE POOR LAPSE RATES...SOUNDINGS ARE VERY MOIST
THROUGH A DEEP LAYER PROVIDING FOR WEAK DCAPE VALUES AND NOT A
PARTICULARLY FAVORABLE ENVIRONMENT FOR THE DEVELOPMENT OF A
SIGNIFICANT COLD POOL. THIS CERTAINLY ADDS SOME UNCERTAINTY
REGARDING WHAT THE FUTURE HOLDS FOR THIS CONVECTION AS IT MOVES
INTO NORTHERN ILLINOIS LATER THIS EVENING. AIRMASS DOWNSTREAM
ACROSS NORTHERN ILLINOIS IS NOT AS UNSTABLE AS IT IS OVER IOWA
WHERE STORMS ARE CURRENTLY STRUGGLING A BIT TO TAKE OFF.
SHOULD STORM ORGANIZATION INCREASE IN THE NEXT COUPLE OF HOURS
OVER IOWA...CONDITIONS WOULD PROBABLY BE SUPPORTIVE OF THIS
CONVECTION GENERALLY MAINTAINING ITS INTENSITY ACROSS NORTHERN
ILLINOIS LATER EVENING GIVEN THE VERY STRONG DEEP LAYER SHEAR AND
MODEST INSTABILITY. CERTAINLY NOT READY TO TOTALLY GIVE UP ON
SEVERE WEATHER CHANCES THIS EVENING GIVEN THE FAIRLY IMPRESSIVE
SHORTWAVE...STRONG SHEAR AND MODEST INSTABILITY...HOWEVER SEVERAL
MITIGATING FACTORS DO RAISE SOME DOUBTS AS TO HOW WIDESPREAD OR
SIGNIFICANT OF A SEVERE EVENT IT WILL BE IN OUR CWA THIS EVENING.
WILL CONTINUE TO MONITOR CONVECTIVE TRENDS THE NEXT COUPLE HOURS
AND HOPEFULLY MOTHER NATURE WILL BEGIN TO TIP HER HAND AS TO HOW
THINGS WILL UNFOLD THIS EVENING.
IZZI
&&
.DISCUSSION...
348 PM CDT
SHORT TERM FOCUS IS ON REDEVELOPMENT OF ANOTHER ROUND OR TWO OF
SHOWERS AND THUNDERSTORMS...AND THEIR POTENTIAL FOR HEAVY
RAINFALL...FOR LATE AFTERNOON AND TONIGHT AS THE NEXT COUPLE OF
SHORT WAVES APPROACH AND MOVE ACROSS THE LOCAL AREA IN FAST ZONAL
FLOW STRETCHING FROM THE PAC NW ACROSS THE NORTHERN PLAINS...UPPER
MIDWEST...GREAT LAKES AND NEW ENGLAND TO THE GULF OF ST. LAWRENCE.
HIGH MOISTURE CONTENT AIR MASS IN PLACE ACROSS THE REGION S OF
SURFACE BOUNDARY ACROSS LOWER MI...FAR SOUTHERN WI AND FAR
NORTHERN IA. SURFACE DEW POINTS IN THE UPPER 60S AND LOWER 70S
WITH MODEL FORECAST PRECIPITABLE WATER VALUES OF 2-2.25 INCHES
CONFIRMED BY SATELLITE SOUNDER DERIVED VALUES.
THE FIRST SHORT WAVE...AT 700 HPA...IS CURRENTLY MOVING ESE
ACROSS MN AND NORTHERN IA AND HAS INITIATED A SMALL CLUSTER OF
THUNDERSTORMS IN NW IA. THIS IS WHERE SIGNIFICANT LOW LEVEL
CONVERGENCE HAS BEEN OCCURRING JUST AHEAD OF A WEAK WAVE ON THE
SURFACE BOUNDARY AND CLR TO SCT SKY COVER HAS ALLOWED SURFACE
HEATING AND DESTABILIZATION. THESE STORMS ARE AT NORTH END OF
BROAD AREA FEED OF HIGH THETA E AIR WHERE SFC BASED CAPES ARE NOW
UP TO 4500 J/KG AND MU CAPES UP TO 5500 J/KG.
WITH BKN TO OVC CLOUDS ALL DAY ACROSS FAR NORTHERN IL NOT NEARLY
AS UNSTABLE BUT STILL PLENTY OF CAPE...FURTHER S ACROSS SOUTHERN
PORTION OF THE FA AND DOWN INTO CENTRAL IL E INTO FAR W CENTRAL
IND BREAK IN CLOUDS AND WIDESPREAD DEW POINTS IN THE LOWER 70S
HAS RESULTED IN CAPE VALUES OF +3000.
EXPECT CONTINUED EXPANSION OF TSRA ACROSS IA AND INTO NORTHERN IL
AS HEATING/DESTABILIZATION CONTINUES FOR A FEW MORE HOURS AND THE
THE OTHER UPSTREAM SHORT WAVE...AT 500 HPA AND CURRENTLY OVER THE
DAKOTAS GENERATING TSRA...CATCHES UP TO THE FIRST ONE LATE TONIGHT
AS THEY SLIDE ACROSS WI AND NORTHERN IL THIS EVE.
SHEAR AS OBSERVED AND FORECAST MARGINAL AS FAR AS DEEP
DIRECTIONAL...BUT GOOD SPEED SHEAR AS A 50-75KT MID LEVEL SPEED
MAX PER PROFILER AND 88D MEASURED WINDS PROGRESSES E FROM EASTERN
NEB AND WESTERN IA. LARGE CAPE VALUES DUE TO THIN BUT VERY DEEP
POSITIVE AREA DUE TO LOW CCL. WITH FREEZING LEVEL UP AROUND 15K
FT MAIN SEVERE WEATHER THREAT EXPECTED TO BE STRONG DAMAGING
WINDS...ALONG WITH FLASH FLOODING FROM VERY HEAVY DOWNPOURS.
IN LONGER TERM...MODELS DEPICT A WEAK IMPULSE DROPPING SE ACROSS
THE UPPER MIDWEST TOWARD NORTHERN IL SUNDAY IN THE BUCKLING UPPER
FLOW. MODELS GENERATE SOME LIGHT QPF SO WILL CARY A CHC OF SHRA
AND TSRA AS COOLED MID LEVELS WILL PROMOTE LOWER TOPPED CONVECTION.
DRY AND SLIGHTLY BELOW NORMAL TEMPS SUN NIGHT AND MON WITH RIDGING
SURFACE AND ALOFT BEFORE THREAT OF SHOWERS AND THUNDERSHOWERS
RETURNS FOR MON NIGHT AS WAA AND MOISTURE SPREADS NNE ACROSS THE
UPPER AND MID MS VALLEY INTO THE UPPER MIDWEST. CONTINUED CHANCES
TUE AND TUE NIGHT AS LOW PRES TRACKS ACROSS CENTRAL IL.
ANOTHER BREAK IN RAIN THREAT WED-THU BEFORE SLOWLY EASTWARD
PROGRESSING UPPER LOW MOVES OUT OF THE ROCKIES AND ACROSS THE NRN
PLAINS WITH ANOTHER THREAT OF SHRA AND TS FRI-SAT.
TRS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
MAIN CONCERNS FOR THE TERMINALS ARE IN THE NEAR TERM WITH
THUNDERSTORM POTENTIAL. SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP ACROSS WESTERN ILLINOIS THIS EVENING...AND EXPECT THIS
ACTIVITY TO MOVE EAST LATER THIS EVENING. BEFORE THIS SYSTEM EXITS
TO THE EAST SUNDAY MORNING...VFR CONDITIONS WILL BE REPLACED WITH
MVFR AND POSSIBLY IFR CONDITIONS.
WINDS WILL REMAIN OUT OF THE SOUTHWEST THIS EVENING UNTIL THEY
TURN TO THE NORTHWEST WITH THE PASSAGE OF A COLD FRONT. WITH THIS
WIND SHIFT...WINDS WILL ALSO BE INCREASING WITH SOME GUSTS
POSSIBLE DURING THIS TIME FRAME.
RODRIGUEZ
//DISCUSSION...UPDATED 00Z...
AREA OF LOW PRESSURE WITH ASSOCIATED FRONTAL BOUNDARY CURRENTLY
SITUATED OVER NORTHERN ILLINOIS HAS ALLOWED SOUTHWEST WINDS TO
REMAIN IN AND AROUND THE TERMINALS. THIS FLOW HAS ONCE AGAIN
PROVIDED AN UNSTABLE ATMOSPHERE TODAY WITH A CONTINUED STREAM OF
WARM MOIST AIR. WITH THE PROGRESSION OF THIS SYSTEM TO THE EAST
THIS EVENING...THIS FRONT WILL PUSH THROUGH THIS UNSTABLE
ATMOSPHERE AND HELP PROVIDE AN INCREASE POSSIBILITY FOR
THUNDERSTORM ACTIVITY TONIGHT. SHOWERS WITH SOME EMBEDDED THUNDER
HAVE BEEN OBSERVED OVER THE LAST SEVERAL HOURS...BUT WITH MANY OF
THEM STRUGGLING TO BECOME FULLY DEVELOPED. AM ANTICIPATING
COVERAGE OF THESE SHOWERS AND THUNDERSTORMS TO CONTINUE TO
INCREASE BEFORE THEY DIMINISH AROUND THE 06Z TIME FRAME AS FRONT
PUSHES THROUGH AND DRIER AIR MOVES IN FROM BEHIND. RAIN WILL BE
POSSIBLE ON THE BACKSIDE OF THIS SYSTEM FOR A BRIEF PERIOD...WITH
LOWER CEILINGS ALSO POSSIBLE. HAVE GONE WITH LOW END MVFR FOR LATE
TONIGHT EARLY SUNDAY...WITH THE POSSIBILITY OF IFR BRIEFLY BEFORE
ENTIRE SYSTEM SHIFTS TO THE EAST.
WINDS WILL REMAIN OUT OF THE SOUTHWEST TONIGHT BEFORE SHIFTING TO
THE NORTHWEST AS FRONT PASSES AROUND 06Z.
RODRIGUEZ
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
HIGH CONFIDENCE WITH SHOWER AND THUNDERSTORM ACTIVITY TONIGHT.
HIGH CONFIDENCE WITH WIND DIRECTION WITH LOW CONFIDENCE ON WIND
SPEED AND GUSTS.
LOW CONFIDENCE ON POSSIBILITY OF IFR CONDITIONS TONIGHT/EARLY
SUNDAY MORNING.
RODRIGUEZ
//OUTLOOK FOR ORD/MDW FOR 06Z MONDAY-12Z FRIDAY...UPDATED 00Z...
...UPDATED 18Z...
SUNDAY NIGHT...WX NIL. CIGS LIFTING TO VFR.
MONDAY...VFR.
TUESDAY...CHC OF TSRA. CIGS/VIS LOCALLY MVFR.
WEDNESDAY...VFR.
THURSDAY...VFR.
FRIDAY...CHC OF TSRA. OTRW VFR.
MERZLOCK
&&
.MARINE...
137 PM CDT
A WEAK AND DIFFUSE FRONTAL TROUGH WILL REMAIN DRAPED ACROSS THE
CENTRAL PORTION OF LAKE MICHIGAN AS A LOW PRESSURE CENTER OVER
EXTREME NORTHERN IOWA MOVES TO SOUTHEAST WISCONSIN BY THIS
EVENING. THIS LOW AND FRONTAL BOUNDARY WILL BE THE FOCUS FOR
STRONG TO SEVERE THUNDERSTORM DEVELOPMENT...MAINLY OVER THE SOUTH
END OF THE LAKE THIS EVENING.
THE LOW IS THEN FORECAST TO DEEPEN AS IT MOVES ACROSS SOUTHERN
LAKE MI AND ON TO NEAR DETROIT BY LATE TONIGHT. AS THIS SYSTEM
DEEPENS...NORTHWEST TO NORTH WINDS MAY REACH AS HIGH AS 25 KNOTS
LATE TONIGHT AND SUNDAY.
IN THE WAKE OF THIS SYSTEM...A HIGH PRESSURE WILL SETTLE ACROSS
THE PLAINS AND UPPER MISSISSIPPI VALLEY BY SUNDAY NIGHT. THIS HIGH
WILL DRIFT SLOWLY EAST ACROSS THE LAKE MONDAY BEFORE YET ANOTHER
LOW HEADS TOWARD THE WESTERN GREAT LAKES ON TUESDAY.
MERZLOCK
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 1 AM SUNDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 1
AM SUNDAY.
LM...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 502 PM CDT SAT JUN 5 2010 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 062215- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 502 PM CDT SAT JUN 5 2010 /602 PM EDT SAT JUN 5 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE: DAMAGING HAIL OF ONE INCH DIAMETER OR LARGER. DAMAGING WINDS GUSTS IN EXCESS OF 60 MPH. ISOLATED TORNADOES. HEAVY RAINFALL CAUSING LOCAL FLOODING. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: THE MOST NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS FAR NORTHERN ILLINOIS EARLY THIS EVENING...GRADUALLY SPREAD SOUTH TO I-88 AND I-80 BY MID EVENING...AND THEN TO EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA BY LATE EVENING. A MODERATE RISK OF SEVERE WEATHER EXISTS SOUTH OF I-80 WITH A SLIGHT RISK NORTH. DISCUSSION: WARM MOISTURE LADEN AND UNSTABLE AIR IS IN PLACE ACROSS THE AREA...SOUTH OF A FRONTAL BOUNDARY DRAPED FROM SOUTHERN LOWER MICHIGAN WEST ACROSS FAR SOUTH WISCONSIN AND THEN SOUTHWEST ACROSS IOWA. AN UPPER DISTURBANCE OVER IOWA AND SOUTHERN MINNESOTA LATE THIS AFTERNOON WILL CONTINUE SOUTH SOUTHEASTWARD AND MOVE ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA DURING THE EVENING. THUNDERSTORMS IN IOWA ASSOCIATED WITH THIS DISTURBANCE WILL MOVE EAST...AND ALSO DEVELOP FURTHER EAST OUT AHEAD OF THE DISTURBANCE ACROSS NORTHERN ILLINOIS THIS EVENING. AS THE DISTURBANCE MOVES OVER NORTHERN ILLINOIS THIS EVENING THE COOL FRONT NORTH OF THE ILLINOIS STATE LINE WILL SAG SOUTHEASTWARD INTO NORTHERN ILLINOIS...AND THE THUNDERSTORMS WILL SHIFT SOUTH AND SOUTHEAST TO EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA BY LATE EVENING. A MID LEVEL SPEED MAX ASSOCIATED WITH THIS DISTURBANCE WILL MOVE OVER THE LOCAL AREA AND ENHANCE THE POTENTIAL FOR SEVER WEATHER. DUE TO THE SIGNIFICANT RAINS OF THE LAST FEW DAYS SATURATING MUCH OF THE GROUND ACROSS THE AREA...FLASH FLOODING MAY RESULT FROM ANY HEAVY RAIN THAT OCCURS FROM THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A MODERATE THREAT OF RIP CURRENTS ALONG THE INDIANA SHORES SUNDAY. THERE ARE CHANCES FOR THUNDERSTORMS SUNDAY AFTERNOON...FROM MONDAY NIGHT TUESDAY INTO WEDNESDAY...AND FROM THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. REPORTS OF SIGNIFICANT RAINFALL AMOUNTS AND FLOODING ARE ENCOURAGED. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-062215- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 502 PM CDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE WILL BE THUNDERSTORMS TONIGHT. SOME MAY BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE ARE CHANCES FOR THUNDERSTORMS SUNDAY AFTERNOON...FROM MONDAY NIGHT TUESDAY INTO WEDNESDAY...AND FROM THURSDAY NIGHT THROUGH SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-062215- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 502 PM CDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT OVER THE SOUTHERN PORTION OF THE LAKE WITH A CHANCE OF THUNDERSTORMS OVER THE CENTRAL PORTION OF THE LAKE. THUNDERSTORMS ACROSS SOUTHERN LAKE MICHIGAN MAY BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE ARE CHANCES OF THUNDERSTORMS FOR TUESDAY AND WEDNESDAY...AND AGAIN FOR FRIDAY AND SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1005 PM CDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM TORNADO 2 E HERSCHER 41.05N 88.06W
06/05/2010 KANKAKEE IL TRAINED SPOTTER
ON RT 115. SPOTTER REPORTS TORNADO KEEPS TOUCHING DOWN
AND LIFTING.
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1019 PM CDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HEAVY RAIN 2 WNW MARSEILLES 41.34N 88.72W
06/05/2010 E1.13 INCH LA SALLE IL TRAINED SPOTTER
RAIN BEGAN AT 905 PM AND ENDED AT 955 PM.
1010 PM FLASH FLOOD KANKAKEE 41.12N 87.86W
06/05/2010 KANKAKEE IL TRAINED SPOTTER
WATER RUNNING OVER E RIVER ROAD
1013 PM TORNADO 5 SW CULLOM 40.84N 88.34W
06/05/2010 LIVINGSTON IL TRAINED SPOTTER
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1024 PM CDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TORNADO 2 N ST. ANNE 41.05N 87.72W
06/05/2010 KANKAKEE IL TRAINED SPOTTER
2 TORNADOS ON GROUND.
&&
ACSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1029 PM CDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TORNADO 3 W LOSTANT 41.14N 89.12W
06/05/2010 LA SALLE IL TRAINED SPOTTER
HOMES BADLY DAMAGED AND TREES DOWN.
0841 PM TORNADO 2 S LOSTANT 41.11N 89.06W
06/05/2010 LA SALLE IL LAW ENFORCEMENT
NEAR INTERSECTION OF RT 18 AND INTERSTATE 39.
0845 PM TORNADO 2 W STREATOR 41.13N 88.87W
06/05/2010 LA SALLE IL TRAINED SPOTTER
NO SIGHTING OF TORNADO BUT DAMAGE SEEN. BARNS AND SILOS
BLOWN OVER. DAMAGE TO ROOFS. SHEET METAL WRAPPED AROUND
POLES.
0850 PM TORNADO STREATOR 41.13N 88.83W
06/05/2010 LA SALLE IL TRAINED SPOTTER
2 TORNADOES ON THE GROUND. ONE WAS DUE WEST OF STREATOR.
THE OTHER WAS 1 MILES WEST OF STREATOR AND WAS REPORTED
50 FEET WIDE.
0859 PM TORNADO 6 E STREATOR 41.13N 88.72W
06/05/2010 LA SALLE IL LAW ENFORCEMENT
0900 PM HEAVY RAIN POLO 41.98N 89.58W
06/05/2010 M0.98 INCH OGLE IL CO-OP OBSERVER
RAIN FELL BETWEEN 830 AND 900 PM
0911 PM TORNADO STREATOR 41.13N 88.83W
06/05/2010 LA SALLE IL EMERGENCY MNGR
HEAVY DAMAGE IN STREATOR. PEOPLE TRAPPED IN HOMES AND
TELEPHONE OUTAGES.
0918 PM TORNADO 8 W DWIGHT 41.10N 88.58W
06/05/2010 LIVINGSTON IL LAW ENFORCEMENT
2 MILES E OF RT 170 ALONG RT. 17
0926 PM TORNADO DWIGHT 41.10N 88.42W
06/05/2010 LIVINGSTON IL EMERGENCY MNGR
STATE POLICE CONFIRMED TORNADO JUST WEST OF INTERSTATE 55
AND SOUTH OF RT. 17
0934 PM TORNADO 3 E DWIGHT 41.10N 88.37W
06/05/2010 LIVINGSTON IL LAW ENFORCEMENT
ILLINOIS STATE POLICE ARE FOLLOWING A TORNADO ON THE
GROUND 3 MILES EAST OF DWIGHT AND 1 MILE SOUTH OF STATE
HIGHWAY 17.
0939 PM TORNADO DWIGHT 41.10N 88.42W
06/05/2010 LIVINGSTON IL EMERGENCY MNGR
HEAVY DAMAGE SOUTH PART OF TOWN. REPORTED BY FIRE
DEPARTMENT
0945 PM HEAVY RAIN 1 S COAL CITY 41.27N 88.28W
06/05/2010 U0.00 INCH GRUNDY IL TRAINED SPOTTER
HEAVY RAIN AND ROTATION AT INTERSECTION OF BROADWAY AND
BRACEVILLE.
0947 PM TORNADO 1 NW BUCKINGHAM 41.06N 88.19W
06/05/2010 KANKAKEE IL TRAINED SPOTTER
17000W AND RT 115. TORNADO JUST DISSIPATED
0955 PM HEAVY RAIN 2 WNW MARSEILLES 41.34N 88.72W
06/05/2010 E1.13 INCH LA SALLE IL TRAINED SPOTTER
RAIN BEGAN AT 905 PM AND ENDED AT 955 PM.
0956 PM TORNADO LOSTANT 41.14N 89.06W
06/05/2010 LA SALLE IL TRAINED SPOTTER
DELAYED REPORT. ON I-39 JUST SOUTH OF LOSTANT...SEMIS
BLOWN OFF I-39 EAST INTO CORNFIELD. SEMIS WERE ESTIMATED
AT SEVERAL HUNDRED FEET INTO CORNFIELD.
1001 PM TORNADO 2 E HERSCHER 41.05N 88.06W
06/05/2010 KANKAKEE IL TRAINED SPOTTER
ON RT 115. SPOTTER REPORTS TORNADO KEEPS TOUCHING DOWN
AND LIFTING.
1010 PM FLASH FLOOD KANKAKEE 41.12N 87.86W
06/05/2010 KANKAKEE IL TRAINED SPOTTER
WATER RUNNING OVER E RIVER ROAD
1013 PM TORNADO 5 SW CULLOM 40.84N 88.34W
06/05/2010 LIVINGSTON IL TRAINED SPOTTER
1023 PM TORNADO 2 N ST. ANNE 41.05N 87.72W
06/05/2010 KANKAKEE IL TRAINED SPOTTER
2 TORNADOS ON GROUND.
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1040 PM CDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HEAVY RAIN 4 E MAZON 41.25N 88.34W
06/05/2010 M1.28 INCH GRUNDY IL TRAINED SPOTTER
RAIN FELL IN PAST 30 MINUTES.
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1044 PM CDT SAT JUN 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN 2 NW BONFIELD 41.17N 88.09W
06/05/2010 M1.86 INCH KANKAKEE IL TRAINED SPOTTER
RAIN FELL IN LAST HOUR
&&
ACSThe Chicago radar (KLOT), 75 km away, was scanning. The volume nearest the first event began at 03:46 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
One tree was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235935, 235936.